Bad side effects from Lyrica?!?

Discussion in 'Fibromyalgia Main Forum' started by Pinkgirl, Jan 18, 2006.

  1. Pinkgirl

    Pinkgirl New Member

    I searched, and I didn't see anyone with any complaints about it, but I had HORRIBLE side effects from it.

    I took 50 mgs at night and another 50 in the morning, and I was so ANGRY and IRRITABLE it was driving me insane! I was so mad at every little thing I just sat there all day and cried! My pain also seemed more intense (I didn't think that was possible!) even with my pain med

    I was supposed to take it for a week to see if it made a difference, but I don't think I could take it again... I'm actually afraid of taking it again.

    I went to a pain clinic and the dr. recommended that I should be taken off ALL of my medications (I'm on morphine right now for pain, and on multiple anti depressants for bi-polar disorder) and only take the Lyrica... so it looks like I'm facing another battle with my dr's *sigh*

    Anyone else with negative effects from this? Everyone I've talked to seemed to have only positive experiences with it... wonder why I'm the odd duck
  2. EllenComstock

    EllenComstock New Member

    I've been on Lyrica for several months now and haven't had any negative side effects from it. I was on 100 mg.-50 in the morning and 50 mg. at night. My doctor just upped it to 150 mg. so I take another 50 mg. at noon and so far nothing negative.

    I also take morphine for pain. I was on 40 mg., but I am having more problems with pain now so my doctor increased it to 60 mg- I take 20 mg. three times a day now.

    I am wondering if maybe the bi-polar is the reason for the negative side effects? My oldest brother has bi-polar and has had a lot of problems with medications and bad side effects.

    I hope you find something that works for you.

    Ellen
  3. Pinkgirl

    Pinkgirl New Member

    I was thinking it was the bpd too, the steroids could have sent me into a manic phase...

    I tried to explain to the "phone nurse" that I was already "mentally ill" and didn't need a medication to make me crazier, but she sounded like she didn't believe me.

    I didn't want to start taking it in the first place because of the risk of seizures, I had one a while ago and was told if I had another one that I would have to go in for more testing (I'm tired of testing LOL) so I try to avoid anything that could cause another one...

    I think my dr is going to try to say that I am drug-seeking because I didn't want to take it in the first place, then I had an uncommon side-effect from it... *sigh*

    Sorry for babbling! Thanks again for responding!
    Hugs
  4. Rosiebud

    Rosiebud New Member

    I had the same side effects from Lyrica after only taking it for a few days and stopped.

    We are VERY sensitive to meds, some more than others. I have had to give up on so many meds that have helped others because I get side effects.

    Make sure your doc knows that you are extra-sensitive to meds.

    love
    Rosie
  5. bpmwriter

    bpmwriter New Member

    i agree that it's probably the bipolar. i had no extreme side effects on lyrica. remember that lyrica acts on GABA which is an inhibitory neurotransmitter. i don't know much about bipolar and the particular neurotransmitters involved, but increasing GABA will inhibit the action of all the excitatory neurotransmitters like norepinephrine and dopamine. i would think this means that lyrica could send you into a low/depressive phase.

    eddie
    [This Message was Edited on 01/21/2006]
  6. Pinkgirl

    Pinkgirl New Member

    I am FINALLY seeing my dr today, and I'm going to have to explain it to him that I just can't take it... if he doesn't agree I guess I'll just have to find a new dr, again...

    Wish me luck!
    Hugs!

[ advertisement ]